Kansas, 2013

Hail in Kansas, May 7, 2013

May 7, 2013 · NWS DDC · 34 events in 10 counties and zones

A return of moisture combined with an approaching upper system help to produce thunderstorms late in the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

A return of moisture combined with an approaching upper system help to produce thunderstorms late in the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 7, 1:21 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, May 7, 1:21 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
221 PM CDT TUE MAY 7 2013

...UPDATED LONG TERM DISCUSSION...

.SYNOPSIS...
ISSUED AT 1159 AM CDT TUE MAY 7 2013

THE 12Z UPPER AIR ANALYSIS DEPICTS THREE UPPER LEVEL LOWS LOCATED
ACROSS THE UNITED STATES WITH A WEAK UPPER LEVEL RIDGE POSITIONED
ACROSS THE SOUTHERN PLAINS. ONE UPPER LEVEL LOW IS LOCATED ACROSS
THE DESERT SOUTHWEST, A SECOND ONE POSITIONED ACROSS THE NORTHERN
PLAINS, AND A THIRD ONE ACROSS THE SOUTHEAST UNITED STATES. A 50+
KNOT 250MB JET EXTENDS FROM SOUTHERN CALIFORNIA, THROUGH THE FOUR
CORNERS REGION, THEN INTO NORTHERN TEXAS. ALSO IN THE UPPER
LEVELS, A WEAK SHORTWAVE HAS MOVED AROUND THE PERIPHERY OF THE
UPPER LEVEL LOW ACROSS THE DESERT SOUTHWEST AND UP THE WEST SIDE
OF THE UPPER LEVEL RIDGE. IT IS CURRENTLY LOCATED ACROSS THE
CENTRAL HIGH PLAINS. THIS FEATURE HAS BROUGHT COPIOUS AMOUNTS OF
MOISTURE TO THE MID LEVELS OF THE ATMOSPHERE AND HAS CONTRIBUTED
TO THE SHOWERS AND ISOLATED THUNDERSTORMS OBSERVED DURING THE
EARLY MORNING HOURS. LEE TROUGHING BECOMES PREVALENT ACROSS
EASTERN COLORADO AS YOU MAKE YOUR WAY DOWN TO THE SURFACE WITH
SOUTHERLY WINDS FELT ACROSS SOUTHWEST KANSAS. THIS SOUTHERLY FLOW
HAS BROUGHT UP A TONGUE OF 50 DEGREE DEWPOINTS ACROSS PARTS OF
WESTERN KANSAS AND MAY BE THE FOCAL POINT WHERE STORMS MAY FORM
LATER THIS AFTERNOON INTO THIS EVENING. SKIES ARE MOSTLY CLOUDY
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING WITH MOSTLY
CLEAR SKIES OBSERVED ACROSS WESTERN KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 125 PM CDT TUE MAY 7 2013

AN UPPER LEVEL LOW WILL CONTINUE TO SPIN EASTWARD DURING THE SHORT
TERM PERIOD AND BE POSITIONED ACROSS THE FOUR CORNERS REGION
TONIGHT. THIS AREA OF LOW PRESSURE EXTENDS DOWN TO THE MID LEVELS OF
THE ATMOSPHERE WITH LEE TROUGHING BECOMING EVIDENT ACROSS EASTERN
COLORADO AS YOU HEAD TO THE SURFACE. AT THE SURFACE, AN AREA OF LOW
PRESSURE WILL BE FOUND ACROSS THE KS/CO BORDER THIS AFTERNOON INTO
THIS EVENING WITH A DRYLINE LOCATED ACROSS FAR WESTERN KANSAS. THIS
WILL ALLOW SOUTHERLY WINDS TO CONTINUE ACROSS WESTERN KANSAS BACKING
TO THE SOUTHEAST AHEAD OF THE DRYLINE. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY
EVENING AS THE ATMOSPHERE BECOMES UNSTABLE ACROSS SOUTHWEST KANSAS.
SOME OF THE KEY INGREDIENTS TO CONVECTIVE INITIATION INCLUDE A DRY
LINE DEVELOPING AND EXTENDING FROM SCOTT CITY TO LIBERAL, 0-6 KM
SHEAR IN THE 40 TO 50 KNOT RANGE, CAPE VALUES EXCEEDING 1000 J/KG, A
TONGUE OF 50+ DEWPOINTS AT THE SURFACE, AND MOSTLY CLEAR SKIES
ALLOWING FOR AMPLE HEATING ACROSS MUCH OF SOUTHWEST KANSAS. SOME
LIMITATIONS TO STORM DEVELOPMENT WILL BE THE LACK OF UPPER LEVEL
SUPPORT, SURFACE DEWPOINTS ONLY REACHING INTO THE 50S, AND IN TURN
ONLY MODEST CAPE VALUES. ANY STORMS THAT DO DEVELOP WILL HAVE THE
CAPABILITY OF PRODUCING UP TO GOLF BALL SIZED HAIL AND WINDS UP TO
70 MPH. TORNADO THREAT SHOULD REMAIN LOW DUE TO HIGH LCL'S ACROSS
WESTERN KANSAS. THESE STORMS WILL DECREASE IN INTENSITY AFTER SUNSET
AND MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS BY SUNRISE TOMORROW.
SKIES MAY CLEAR ACROSS WESTERN KANSAS OVERNIGHT WITH CLOUDY
CONDITIONS CONTINUING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. LOWS
TONIGHT ARE FORECASTED TO RANGE FROM AROUND 50 DEGREES ACROSS THE
KS/CO BORDER TO UPPER 50S ACROSS CENTRAL AND SOUTH CENTRAL KANSAS.

ON WEDNESDAY, AN UPPER LEVEL LOW WILL CONTINUE TO MOVE EASTWARDS
FROM THE 4 CORNERS REGION INTO THE SOUTHERN AND CENTRAL ROCKIES. 250
MB FLOW WILL BECOME INCREASING DIFLUENT THROUGH THE DAY ACROSS SW
KANSAS. AT THE SURFACE...LEE CYCLOGENESIS WILL CONTINUE THROUGH THE
DAY WITH A WARM FRONT BISECTING THE FORECAST AREA. SHORT RANGE
MODELS ALSO SUGGEST A DRY LINE TO BE LOCATED ACROSS FAR SOUTHWESTERN
KANSAS. SOUTH OF THE FRONT, A WARM SECTOR ENVIRONMENT IS EXPECTED
WITH DEWPOINTS REACHING INTO THE UPPER 50S. CAPE AROUND 2000 J/KG
WILL LEAD TO AN UNSTABLE ENVIRONMENT WITH 0-6 KM SHEAR REACHING TO
AROUND 35-40 KTS. FORECAST SOUNDINGS SHOW UPPER LEVEL WINDS BACKING,
WHICH SUGGESTS MAYBE MORE OF AN HP SUPERCELL THREAT. LOCAL HAIL
RESEARCH SUGGESTS THAT HAIL UP TO THE SIZE OF TENNIS BALLS IS
POSSIBLE WITH GOLFBALL TO HEN EGG BEING MORE LIKELY. THERE WILL BE
TWO AREAS OF CONCERN FOR SEVERE WEATHER ...ONE ACROSS THE KS/OK
BORDER AHEAD OF THE DRYLINE AND THE OTHER AREA ACROSS THE NORTHERN
ZONES WHERE THE WARM FRONT LOOKS TO BE POSITIONED. IN ADDITION,
THERE IS A SLIGHT RISK DEPICTED FROM SPC IN THIS SAME AREA. THERE
WILL BE A SLIGHT CHANCE OF AN ISOLATED TORNADO BUT THE MAIN CONCERN
WILL BE LARGE HAIL AND DAMAGING WINDS. AS FOR TEMPERATURES, HIGHS
TOMORROW ARE FORECASTED TO RANGE FROM THE LOWER 70S ACROSS WEST
CENTRAL KANSAS TO LOWER 80S ACROSS FAR SOUTHWEST KANSAS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 219 PM CDT TUE MAY 7 2013

NAM, GFS, ECMWF WERE ALL IN DECENT AGREEMENT WITH AN UPPER
TROUGH, 400MB POTENTIAL VORTICITY ANOMALY, CROSSING THE WEST
CENTRAL HIGH PLAINS WEDNESDAY NIGHT. THE CONVECTION WHICH HAD
DEVELOPED AHEAD OF THIS WAVE IS EXPECTED TO CONTINUE. WILL FOCUS
THE BETTER CHANCES FOR OVERNIGHT CONVECTION NORTH OF THE SURFACE
FRONT WHERE LOW LEVEL MOISTURE AXIS AND BETTER FORCING IS
EXPECTED.

ON THURSDAY AND THURSDAY NIGHT AN UPPER LEVEL TROUGH WILL SLOWLY
CROSS THE CENTRAL PLAINS AS A RIDGE OF HIGH PRESSURE AT THE
SURFACE STARTS TO MOVE INTO NORTHWESTERN KANSAS. ALONG AND AHEAD
OF THIS UPPER TROUGH SOME MID LEVEL MOISTURE AND INSTABILITY WILL
EXIST. AS A RESULT WILL KEEP CLOUDS AND A CHANCE FOR PRECIPITATION
GOING ACROSS WESTERN KANSAS UNTIL THIS UPPER TROUGH MOVES INTO
OKLAHOMA EARLY FRIDAY. GIVEN THE EXPECTED CLOUD COVER AND POSSIBLE
PRECIPITATION ON THURSDAY WILL TREND TOWARDS THE COOLER 850MB 00Z
FRIDAY MIXDOWN TEMPERATURES WHICH SUGGESTED HIGHS RANGING FROM THE
MID 60S TO THE LOWER 70S.

ON FRIDAY AFTERNOON HIGH PRESSURE AT THE SURFACE WILL BUILD
ACROSS WESTERN KANSAS. 24HOUR 925-850MB TEMPERATURE TRENDS BETWEEN
00Z FRIDAY AND 00Z SATURDAY INDICATED A 2-3C WARMUP ACROSS WESTERN
KANSAS UNDER CLEARING SKIES. USING THIS AS A GUIDE THE PREVIOUS
FORECAST FOR TEMPERATURES STILL LOOKS ON TRACK WITH HIGHS
GENERALLY FROM 70 TO NEAR 73.

ON SATURDAY A COLD FRONT WILL CROSS WESTERN KANSAS AS A NORTHERN
BRANCH UPPER LEVEL TROUGH EXITS CENTRAL CANADA AND CROSSES THE
UPPER MISSISSIPPI VALLEY. AHEAD OF THIS FRONT TEMPERATURES ARE
EXPECTED TO ONCE AGAIN CLIMB BACK INTO THE 70S WHILE ACROSS NORTH
CENTRAL KANSAS AFTERNOON TEMPERATURES WILL FALL BACK INTO THE 60S.

LATE THIS WEEKEND AND EARLY NEXT WEEK AN UPPER LEVEL RIDGE WILL
BEGIN TO MOVE EAST ACROSS THE WESTERN UNITED STATES. DOWNSLOPE
FLOW IS EXPECTED TO IMPROVE AS THE NORTHWESTERLY FLOW BACKS MORE
TO THE WEST. THE GFS AND ECMWF WERE BOTH IN DECENT AGREEMENT WITH
SURFACE LEE TROUGH DEVELOPMENT AND 850MB TEMPERATURES CLIMBING
THROUGH THE TEENS INTO THE LOW TO MID 20S. HIGHS REBOUNDING BACK
INTO THE 80S STILL LOOKS ON TRACK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1241 PM CDT TUE MAY 7 2013

VFR CONDITIONS WILL PREVAIL ACROSS THE TAF SITES TODAY WITH LEE
TROUGHING INTENSIFYING ACROSS THE KS/CO BORDER. WINDS WILL
GENERALLY BE FROM THE SOUTH AT 15 TO 20 KNOTS GUSTING TO AROUND 30
KNOTS AT TIMES EARLY THIS AFTERNOON. WINDS THEN SHIFT TO THE
SOUTHEAST LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A CHANCE
OF THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING BUT HAVE
KEPT THE MENTION OF THEM OUT OF THE TAFS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  81  55  70 /  50  50  60  30
GCK  52  79  53  66 /  30  60  60  30
EHA  52  84  52  72 /  10  10  30  40
LBL  55  84  54  71 /  30  20  30  30
HYS  52  76  56  69 /  70  70  60  40
P28  57  80  60  74 /  30  60  60  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...HOVORKA_42
SHORT TERM...HOVORKA_42
LONG TERM...BURGERT
AVIATION...HOVORKA_42
Hazardous weather outlook, May 7, 4:06 AM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
506 AM CDT TUE MAY 7 2013

KSZ030-031-043>046-061>066-074>081-084>090-081000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
506 AM CDT TUE MAY 7 2013 /406 AM MDT TUE MAY 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHWEST KANSAS EARLY THIS MORNING. WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE AGAIN LATER THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL UP TO
GOLFBALL SIZE AND DAMAGING WIND GUSTS ESPECIALLY IN THE AREAS FROM
AROUND SCOTT CITY AND LIBERAL TO WAKEENEY...JETMORE AND ASHLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AFTERNOON AND
EVENING. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE
EAST AND SOUTH OF A LINE FROM MEADE TO DIGHTON AND HAYS. HAIL UP
TO TENNIS BALL SIZE ALONG WITH DAMAGING WIND GUSTS WILL AGAIN BE
POSSIBLE. AN ISOLATED TORNADO COULD ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON FOR HAIL AND HIGH WIND REPORTS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

In the hours before

Special weather statement, May 7, 4:16 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
516 PM CDT TUE MAY 7 2013

KSZ044-072300-
LANE-
516 PM CDT TUE MAY 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR LANE COUNTY...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AMY...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3870 10026 3839 10025 3833 10068 3854 10069
TIME...MOT...LOC 2216Z 244DEG 22KT 3845 10061

RUSSELL

The radar

The Dodge City radar (KDDC), 89 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

34 hail. Local standard time, as filed.

Hail, Lane

When
May 7, 4:22 PM CST
Where
Lane County, 5.3 mi SSE of Amy
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.410, -100.560

Hail, Lane

When
May 7, 4:33 PM CST
Where
Lane County, 1.08 mi W of Dighton Arpt
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
38.480, -100.500

Hail, Lane

When
May 7, 4:33 PM CST
Where
Lane County, 2.7 mi W of Dighton Arpt
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
38.480, -100.530

Hail, Lane

When
May 7, 4:45 PM CST
Where
Lane County, 2.76 mi N of Dighton
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.520, -100.470

Hail, Ford

When
May 7, 5:12 PM CST
Where
Ford County, 3.83 mi SSW of Kingsdown
Measured
0.88 in hail
Reported by
Public
Coordinates
37.480, -99.780

Hail, Ford

When
May 7, 5:23 PM CST
Where
Ford County, 2.14 mi SSE of Kingsdown
Measured
0.88 in hail
Reported by
Public
Coordinates
37.500, -99.740

Hail, Ford

When
May 7, 5:25 PM CST
Where
Ford County, 4.41 mi SE of Kingsdown
Measured
1.75 in hail
Reported by
Public
Coordinates
37.480, -99.700

Hail, Clark

When
May 7, 5:27 PM CST
Where
Clark County, 6.53 mi NE of Clark State Lake
Measured
0.75 in hail
Reported by
Public
Coordinates
37.450, -99.700

Hail, Gray

When
May 7, 5:40 PM CST
Where
Gray County, 2.97 mi SSE of Ingalls
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.790, -100.430

The hail was quarter to ping pong ball size and was soft like slush balls.

Hail, Ness

When
May 7, 5:40 PM CST
Where
Ness County, 6.99 mi S of Utica
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
38.550, -100.190

Hail, Ness

When
May 7, 5:45 PM CST
Where
Ness County, 6.99 mi S of Utica
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
38.550, -100.190

Hail, Ness

When
May 7, 5:57 PM CST
Where
Ness County, 7.1 mi SSE of Utica
Measured
1.25 in hail
Reported by
Public
Coordinates
38.550, -100.140

There was also 1.05 of rainfall.

Hail, Ford

When
May 7, 6:00 PM CST
Where
Ford County, 4.97 mi SSE of Bucklin
Measured
0.75 in hail
Reported by
Public
Coordinates
37.490, -99.580

Hail, Ellis

When
May 7, 6:10 PM CST
Where
Ellis County, 0.88 mi NW of Ellis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.940, -99.560

Hail, Kiowa

When
May 7, 6:25 PM CST
Where
Kiowa County, 7.62 mi S of Mullinville
Measured
0.88 in hail
Reported by
Public
Coordinates
37.470, -99.470

Hail, Ford

When
May 7, 6:30 PM CST
Where
Ford County, 0.88 mi NE of Dodge City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.760, -100.010

Hail, Kiowa

When
May 7, 6:30 PM CST
Where
Kiowa County, 8.31 mi S of Joy
Measured
1 in hail
Reported by
COOP Observer
Coordinates
37.480, -99.390

The hail ranged in size from pea to quarter size and it covered the ground. In addition there was 2.05 inches of rain that fell in 40 minutes.

Hail, Ness

When
May 7, 6:30 PM CST
Where
Ness County, 4.96 mi NNE of Ness City Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
38.540, -99.880

Hail, Ford

When
May 7, 6:35 PM CST
Where
Ford County, 0.88 mi NE of Dodge City
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.760, -100.010

Hail, Ness

When
May 7, 6:40 PM CST
Where
Ness County, 1.38 mi S of Ness City
Measured
1 in hail
Reported by
Public
Coordinates
38.430, -99.900

The hail was soft.

Hail, Ness

When
May 7, 6:45 PM CST
Where
Ness County, 1.62 mi E of Ness City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.450, -99.870

Hail, Ness

When
May 7, 7:30 PM CST
Where
Ness County, 10.22 mi SSE of Bazine
Measured
1 in hail
Reported by
Public
Coordinates
38.320, -99.590

Hail, Trego

When
May 7, 7:45 PM CST
Where
Trego County, 1.75 mi NW of Collyer
Measured
0.88 in hail
Reported by
Public
Coordinates
39.050, -100.140

Hail, Trego

When
May 7, 7:50 PM CST
Where
Trego County, 0.69 mi N of Collyer
Measured
0.75 in hail
Reported by
Public
Coordinates
39.040, -100.120

Hail, Trego

When
May 7, 8:00 PM CST
Where
Trego County, 1.75 mi ESE of Collyer
Measured
0.88 in hail
Reported by
Public
Coordinates
39.020, -100.090

Hail, Trego

When
May 7, 8:05 PM CST
Where
Trego County, 7.6 mi S of Voda
Measured
0.88 in hail
Reported by
Public
Coordinates
38.940, -100.020

Hail, Pawnee

When
May 7, 8:12 PM CST
Where
Pawnee County, Rozel
Measured
1.25 in hail
Reported by
Public
Coordinates
38.200, -99.400

Hail, Trego

When
May 7, 8:13 PM CST
Where
Trego County, 3.76 mi W of Wakeeney
Measured
1 in hail
Reported by
Public
Coordinates
39.020, -99.950

Hail, Trego

When
May 7, 8:23 PM CST
Where
Trego County, Wakeeney
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
39.020, -99.880

Hail, Pawnee

When
May 7, 8:40 PM CST
Where
Pawnee County, 3.33 mi WNW of Larned
Measured
1 in hail
Reported by
Public
Coordinates
38.190, -99.160

The hail was mostly dime to nickel sized.

Hail, Trego

When
May 7, 8:49 PM CST
Where
Trego County, 6.38 mi NE of Cedar Bluff Res
Measured
1 in hail
Reported by
Public
Coordinates
38.840, -99.710

Hail, Stafford

When
May 7, 9:05 PM CST
Where
Stafford County, 2.14 mi SSW of St John
Measured
0.75 in hail
Reported by
Public
Coordinates
37.990, -98.760

Hail, Stafford

When
May 7, 9:30 PM CST
Where
Stafford County, 0.88 mi SW of Dillwyn
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
37.960, -98.840

Hail, Stafford

When
May 7, 9:55 PM CST
Where
Stafford County, 0.88 mi SE of Stafford
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.960, -98.590

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457375, 457376, 457377, 457378, 457379, 457380, 457382, 457383, 457384, 457385, 457386, 457387, 457388, 457389, 457390, 457391, 457392, 457393, 457394, 457395, 457396, 457397, 457398, 457399, 457400, 457401, 457402, 457403, 457404, 457405, 457406, 457407, 457409, 457408.